Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Cause of lesions?
May 2, 2007

I am have been HIV positive since 1995. I am presently on Kaletra and Combivir. At times my skin breaks out in lesions in various parts of my body that I treat with Clindamycin Phospate per the instructions of my physician. The lesions are at times small or large. The application of the Clindamycin seems to dry up the lesions. The small lesions are easier to treat and they heal faster than the larger ones. The large lesions are at times painful when they are about to burst and secret blood puss. The lesions leave scars in my skin like a dry wrinkled patch. I have asked my physician what is the cause of the lesions and her response is that she is not sure. I would like to know what causes the lesions? Are there other medications to treat or help prevent the lesions?

Rich

Response from Dr. Henry

There are a wide variety of skin problems seen in persons with HIV. Some conditions are seen similarly in the general population while others (like eosinophilic folliculitis) seem more common in HIV+ persons. Often seeing a dermatologist with HIV experience can provide helpful advice about improved treatment based in a more specific diagnosis. I can't be any more specific from the description provided. KH



Previous
Just starting out.
Next
Immune compromised and Yellow Fever

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement